Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 7, NWS Jacksonville, FL

January 24, 20084 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Jan 24, 2008, 1:30 PM EST for 4 counties in Florida. It took effect at Jan 25, 2008, 11:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2008, 1:30 PM EST (18:30 UTC)
In effect from
Jan 25, 2008, 11:00 AM EST
Expired
Jan 25, 2008, 5:00 PM EST
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 241830
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EST THU JAN 24 2008

FLZ020>023-030-035-251100-
/O.UPG.KJAX.FW.A.0007.080125T1600Z-080125T2300Z/
/O.NEW.KJAX.FW.W.0007.080125T1500Z-080125T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-GILCHRIST-
130 PM EST THU JAN 24 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY FOR 
LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A COOL AND DRY AIRMASS WILL FUNNEL OVER THE AREA TONIGHT IN THE
WAKE OF A COLD FRONT. RELATIVE HUMIDITIES WILL BEGIN TO FALL BELOW
CRITICAL LEVELS MID-MORNING ON FRIDAY AND REMAIN BELOW 35% FOR AROUND
4 TO 6 HOURS ACROSS THE SUWANNEE VALLEY OF NORTH FLORIDA. MINIMUM
VALUES WILL NEAR 20-30%. SUSTAINED NORTH WINDS OF 10 TO 15 MPH ARE
EXPECTED. WIND GUSTS TO 20 MPH ARE POSSIBLE THROUGH MID-AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$

ENYEDI
1 follow-up statement
000 
WWUS82 KJAX 250826
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
326 AM EST FRI JAN 25 2008

FLZ020>023-030-035-252200-
/O.EXT.KJAX.FW.W.0007.080125T1600Z-080125T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-GILCHRIST-
326 AM EST FRI JAN 25 2008

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
EST THIS AFTERNOON FOR PARTS OF INTERIOR NORTHEAST FLORIDA DUE TO
LONG DURATIONS OF LOW RH...

A VERY COOL AND DRY AIRMASS HAS MOVED INTO THE AREA. RELATIVE
HUMIDITIES WILL BEGIN TO FALL BELOW CRITICAL LEVELS BY LATE MORNING
AND REMAIN BELOW 35% FOR AROUND 4 HOURS ACROSS THE SUWANNEE
VALLEY OF NORTH FLORIDA. MINIMUM VALUES WILL NEAR 30 PERCENT.
SUSTAINED NORTH WINDS OF 10 TO 15 MPH ARE EXPECTED. WIND GUSTS TO
20 MPH ARE POSSIBLE THIS AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

MZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 24, 9:34 AM EST, 3 hours 56 minutes earlier.

Area forecast discussion, Jan 24, 9:34 AM EST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
934 AM EST THU JAN 24 2008

.UPDATE...VISIBILITIES HAVE IMPROVED OVER MOST OF THE DENSE FOG
ADV AREA AND WILL ALLOW THE ADVISORY TO EXPIRE. DENSE FOG HAS
MIGRATED INTO ST. JOHNS CO WITH VSBY IN ST. AUGUSTINE LESS THAN
1/4 MILE.

WATER VAPOR LOOP SHOWS CONSIDERABLE MOISTURE IN THE SUB-TROPICAL
JET ACROSS THE SOUTHEAST. JET STREAKS IN THE QUASI-ZONAL FLOW
DENOTE DISTURBANCES WHICH HAVE BEEN BRINGING BOUTS OF PRECIP TO
THE AREA. ONE JETLET OVER THE ERN GULF WILL MOVE ACRS CTRL FL
TODAY. ANOTHER DISTURBANCE EXTENDS FROM JUST WEST OF OUR AREA TO
MS/LA AND THIS WILL INCREASE OUR CHANCES FOR RAIN TODAY. AT THE
SURFACE A BROAD AREA OF LOW PRESSURE STRETCHES OVER THE SWRN
ATLANTIC OCEAN INTO THE CAROLINAS. MSAS ANALYSIS SHOWS A WEAK
TROUGH OVER SE GA AND ANOTHER TROUGH OVER CTRL GA ALSO DENOTED BY
INCREASED DEWPOINT PACKING. THINK THESE ARE MORE OF A TROFFY
NATURE THAN REAL FRONTS. THE MAIN COLD FRONT IS OVER TN AND WILL
PUSH THROUGH LATER TODAY AS A SHORTWAVE MOVES OFF THE COAST.

HAVE DECREASED POPS THRU EARLY AFTN AS PRECIP IS STILL OVER THE
PANHANDLE. RAINS WILL ARRIVE IN SE GA FIRST AND HAVE KEPT LOW
CHANCE THERE. WILL MAKE NO CHANGES TO POPS GRIDS FOR LATE AFTN.

&&

.AVIATION...EXPECT MAINLY OVERCAST MID/HIGH CLOUDS UNTIL MID AFTN.
MVFR CONDS WITH SHRA IS EXPECTED THIS AFTN AND WILL AMEND TAFS.

&&

.MARINE...EASTERLY SWELLS ARE 2-3 FT...SAME AS THE COMBINED SEAS.
WINDS ARE GENERALLY LIGHT THIS MORN...BUT WILL INCREASE BY LATE AFTN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  55  28  52  33 /  50   0   0  10
SSI  59  34  50  39 /  50  20   0  20
JAX  62  34  51  37 /  50  30   0  20
SGJ  65  42  54  44 /  40  30   0  20
GNV  66  37  58  38 /  40  30   0  10
OCF  68  41  60  39 /  40  30   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
     FOR BAKER-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-UNION.

GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 9 PM EST FRIDAY
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 1 PM EST FRIDAY
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

TRABERT//KERNS
Hazardous weather outlook, Jan 24, 12:45 PM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1245 PM EST THU JAN 24 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1245 PM EST THU JAN 24 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...LIGHT FREEZE POSSIBLE TONIGHT ACROSS PORTIONS OF INLAND NORTHEAST
FLORIDA WITH A FREEZE ACROSS INLAND SOUTHEAST GEORGIA...

A COLD FRONT WILL MOVE ACROSS THE AREA LATER TODAY AND TONIGHT.
FOLLOWING FRONTAL PASSAGE...MUCH COLDER AIR WILL MOVE INTO THE AREA.
A LIGHT FREEZE IS POSSIBLE TONIGHT ACROSS THE SUWANNEE VALLEY REGION
OF NORTH FLORIDA WITH A FREEZE ACROSS INLAND SOUTHEAST GEORGIA.
ADDITIONALLY...NORTHERLY WINDS OF 5 TO 10 MPH WILL DRIVE WIND CHILL
VALUES INTO THE 20S ACROSS SOUTHEAST GEORGIA AND A LARGE POTION OF
NORTHEAST FLORIDA.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE COASTAL
WATERS TONIGHT AND FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...MODERATE RISK OF RIP CURRENTS ON FRIDAY...

LOW RELATIVE HUMIDITIES AND GUSTY WINDS ARE EXPECTED TO BRING AN
ELEVATED FIRE DANGER TO THE INLAND AREAS FRIDAY AFTERNOON...WITH A
FIRE WEATHER WATCH IN EFFECT FOR PORTIONS OF INLAND NORTHEAST
FLORIDA.

A BRIEF PERIOD OF STRONG ONSHORE FLOW WILL INCREASE THE RIP CURRENTS
ALONG THE ATLANTIC COAST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ECZ/ABE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 5:06 AM ESTDense Fog AdvisoryJAXGilchrist4 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.